Alert archive / Georgia / Marine Weather Statements in 2006

Marine Weather Statement 21, NWS Charleston, SC

July 22, 2006

NWS Charleston, SC issued this marine weather statement at Jul 22, 2006, 6:27 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2006, 6:27 AM EDT (10:27 UTC)
Expired
Jul 22, 2006, 9:00 AM EDT
In force
3 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS72 KCHS 221027
MWSCHS

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
627 AM EDT SAT JUL 22 2006

AMZ330-350-352-221300-
/X.NEW.KCHS.MA.S.0021.060722T1027Z-060722T1300Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
627 AM EDT SAT JUL 22 2006

...WATERSPOUTS POSSIBLE THIS MORNING...

ATMOSPHERIC CONDITIONS WILL FAVOR THE DEVELOPMENT OF WATERSPOUTS
ACROSS THE COASTAL WATERS OF SOUTHERN SOUTH CAROLINA THROUGH 9 AM.
THE RISK FOR WATERSPOUTS WILL BE GREATEST FROM HUNTING ISLAND
NORTH TO THE ENTRANCE TO THE SOUTH SANTEE RIVER...INCLUDING THE
CHARLESTON HARBOR AND BULLS BAY. NEVER APPROACH A WATERSPOUT AS
THEY CAN EASILY CAPSIZE BOATS.

MARINERS ACROSS THE REGION SHOULD REMAIN ALERT FOR POSSIBLE 
WATERSPOUT ACTIVITY THIS MORNING. REPORT ALL WATERSPOUT SIGHTINGS
TO THE COAST GUARD AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE IN CHARLESTON. YOU CAN ALSO RELAY
YOUR REPORT DIRECTLY TO THE NATIONAL WEATHER SERVICE BY CALLING
1-888-383-2024.

$$

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this marine weather statement went out at Jul 22, 3:15 AM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jul 22, 3:15 AM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
315 AM EDT SAT JUL 22 2006

.SHORT TERM /TODAY THROUGH MONDAY NIGHT/...THE UPPER RIDGE HAS
BROKEN DOWN ACROSS THE AREA DUE TO A DEEPENING LONGWAVE TROUGH
ACROSS THE OHIO VALLEY. A SERIES OF POTENT SHORTWAVES DIVING SE
FROM THE NORTHERN PLAINS RESULTED IN SEVERAL IMPRESSIVE MCS/S
YESTERDAY AFTERNOON AND EVENING...WITH THE REMNANTS OF ONE NOW
AFFECTING THE WESTERN CAROLINAS. A COLD FRONT CURRENTLY STRETCHING
FROM THE OHIO VALLEY SOUTHWEST THROUGH THE MID-MISSISSIPPI VALLEY
WILL SLOWLY SINK TO THE SOUTHEAST TODAY...MAKING IT THROUGH THE
APPALACHIANS DURING THE AFTERNOON. BOTH THE GFS AND WRF PROGS KEEP
THE SHORTWAVE TROUGHS NORTH OF THE AREA THROUGHOUT THE DAY.
HOWEVER...WE SHOULD DEVELOP PRETTY SIGNIFICANT INSTABILITY DURING
THE AFTERNOON...WITH A SOUPY AIRMASS IN PLACE AND ADDITIONAL LLVL
MOISTURE POOLING ALONG A ROBUST SEABREEZE. FALLING TEMPS ALOFT
AHEAD OF THE APPROACHING TROUGH SHOULD YIELD MID-LEVEL LAPSE
RATES OF AROUND 5.5 DEGREES OVER OUR INLAND AREAS TODAY. DECENT
UPPER DIVERGENCE IS PROGGED BY THE WRF...AND TO A LESSER EXTENT
THE GFS...MAINLY LATE TODAY. BASED ON THIS INFORMATION...EXPECT
TWO INITIAL CONVECTIVE FOCI. ONE ACROSS INLAND PORTIONS OF SC AND
GA WHERE SOME APPROACHING OUTFLOW BOUNDARIES FROM UPSTREAM
CONVECTION SHOULD INTERACT WITH CAPES OF 1000-1500 J/KG. THE SECOND
AREA BEING RIGHT ALONG THE COAST WHERE THE SEABREEZE BEGINS TO
TREK INLAND. BY LATER IN THE AFTERNOON THROUGH THE EVENING...MOST
LAND AREAS WILL SEE A GOOD CHANCE OF SHOWERS AND STORMS. A FEW
SEVERE STORMS ARE DEFINITELY POSSIBLE...ESPECIALLY GIVEN THE
SUBSTANTIAL DCAPE OF 1500-2000 J/KG EXPECTED. WILL CONTINUE WITH
THE HIGH END CHANCE POPS TODAY BUT HAVE REFINED THE TIMING OF BEST
CHCS.

COLD FRONT WILL MAKE ITS WAY CLOSER TO THE CWA TONIGHT AND
SUNDAY...EVENTUALLY STALLING ACROSS THE AREA. HIGH THETA-E AIR
WILL REMAIN IN PLACE...THUS CONTINUED ELEVATED RAIN CHANCES ARE
EXPECTED THROUGH MON NIGHT. THE COVERAGE SHOULD PROGRESSIVELY
DECREASE AS THE FRONT WASHES OUT AND THE PRIMARY TRIGGERING
MECHANISM REVERTS BACK TO THE SEABREEZE. ABUNDANT CLOUD COVER AND
DECREASING THICKNESSES SHOULD PROVIDE A BRIEF REPRIEVE FROM THE
HEAT SUN AND MON WITH HIGHS GENERALLY IN THE UPPER 80S.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...DID NOT MAKE ANY CHANGES TO
THIS PERIOD OF THE FORECAST.

&&

.AVIATION...VFR CONDITIONS WL PREVAIL THROUGH THE MRNG HRS...AFT
WHICH THE FCST IS A BIT MORE COMPLICATED. SCATTERED TSTMS WL DVLP
ALONG AND AHEAD OF A STRONG RESULTANT SEA BREEZE AFTN. THE BNDRY
SHOULD CLR THE KCHS TERMINAL BY 20Z BUT WL REMAIN NEAR KSAV
THROUGHOUT MOST OF THE AFTN. TSTMS WL MOST CERTAINTY BE NEAR BOTH
TERMINALS TDA INTO THIS EVNG BUT IT REMAINS TO BE SEEN WHEN OR IF
THIS ACTIVITY WL IMPACT EITHER TERMINAL DIRECTLY DUE TO MESOSCALE
UNCERTAINTIES. SINCE THE SEA BREEZE WL CLR KSAV LAST WE BELIEVE THE
BEST CHANCES FOR DIRECT IMPACTS WL BE THERE. A MENTION OF CB/S WAS
MAINTAINED AT BOTH SITES THROUGH THE AFTN UNTIL CONVECTIVE TRENDS
CAN BE PINNED DOWN LTR THIS MRNG. WE ARE ALSO MONITORING CONVECTION
THAT IS FIRING ACROSS THE SC UPSTATE AND NRN GA ERLY THIS MRNG. IT
DOES NOT APPEAR THAT THIS ACTIVITY WL IMPACT THE TERMINALS BUT WE WL
CONTINUE TO MONITOR TRENDS OVR THE NXT FEW HRS.

&&

.MARINE...A STRONG NOCTURNAL SURGE IS IN PROGRESS THIS MRNG WITH
WNDS GENERALLY IN 15-20 KT RANGE ACROSS ALL BUT THE GA NEARSHORE
WTRS WHERE SPEEDS ARE CLOSER TO 15 KT. A SIGNIFICANT DROP IN THE
WNDS IS NOT XPCTD TDA AS A STRONG RESULTANT SEA BREEZE WL DVLP ALONG
THE COAST. WNDS IN THE CHARLESTON HARBOR WL LIKELY BE IN THE 15-20
KT RANGE THIS AFTN THROUGH THIS EVNG IN THE WAKE OF THE SEA BREEZE
SO WL HEADLINE SMALL CRAFT SHOULD EXERCISE CAUTION IN THE HARBOR
WITH THE MRNG FCST PKG. ONE COULD ARGUE THAT THERE COULD BE SEVERAL
HRS OF GUSTS IN EXCESS OF 20 KT BUT WL HOLD OFF ON ISSUING A SMALL
CRAFT ADV FOR NOW AND LET THE DAY SHIFT MONITOR TRENDS THROUGHOUT
THE MRNG. A SLY FLOW REGIME WL REMAIN IN PLACE THROUGH THE MIDDLE OF
NXT WEEK WITH ATLC HIGH PRES CNTRD WELL TO THE E AND A WK FNT BNDRY
TO THE W. THIS PATTERN TYPICALLY FAVORS DIURNAL SURGES DURING THE
AFTN AND OVRNGT HRS AS HAS BEEN THE CASE OVR THE PAST FEW DAYS.

SEAS ARE GENERALLY IN THE 3-4 FT RANGE THIS MRNG AND ARE PRIMARILY
COMPRISED OF A MIXTURE OF NE AND SE SWELL PER 22/00Z SPECTRAL DATA.
SEAS WL REMAIN IN THE 3-4 FT RANGE THROUGH TNGT THEN DIMINISH SLGTLY
OVR THE SC/GA NEARSHORE WTRS FOR SUN-WED.

&&

.RIP CURRENTS...THREE FOOT SWELLS COMBINED WITH BREEZY CONDITIONS
ALONG THE BEACHES AND ADDED ASTRONOMICAL INFLUENCES FROM THE APRCHG
NEW MOON ALL POINT TO A CONTINUED MODERATE RIP CURRENT RISK TDA. OF
ADDED CONCERN IS THAT LOW TIDE WL OCCUR DURING THE ERLY-MID AFTN
HRS...A TIME WHEN MANY PEOPLE WL MOST CERTAINLY BE AT THE BEACHES.
RIP CURRENTS ARE NOTORIOUS FOR BEING STRONG SEVERAL HOURS ON EITHER
SIDE OF LOW TIDE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&

JRL/ST
Hazardous weather outlook, Jul 22, 4:30 AM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
430 AM EDT SAT JUL 22 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-231000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
430 AM EDT SAT JUL 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF A FEW SEVERE
THUNDERSTORMS ACROSS SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA
THIS AFTERNOON AND EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL
AND DAMAGING WINDS. REFER TO THE SEVERE WEATHER OUTLOOK ISSUED BY
THIS OFFICE FOR MORE INFORMATION.

.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.
REFER TO THE LATEST SURF ZONE FORECAST FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
.RIP CURRENTS...AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE ON
SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR
EVENING.

JRL

In the hours before

Special weather statement, Jul 22, 4:24 AM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
424 AM EDT SAT JUL 22 2006

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-222100-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER
424 AM EDT SAT JUL 22 2006

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...

A COLD FRONT WILL APPROACH THE AREA FROM THE WEST TODAY. AHEAD OF
THE FRONT...A WARM AND HUMID AIR MASS WILL REMAIN IN PLACE. THIS
COMBINATION SHOULD YIELD SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA. SOME OF THE
STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH AND HAIL LARGER THAN PENNIES. FREQUENT CLOUD-TO-GROUND
LIGHTNING IS POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND
SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE
PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON.

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 10:57 AM EDTSpecial Marine WarningCHS63 min
Jul 22, 4:36 PM EDTSevere Thunderstorm WarningCHSCandler54 min
Jul 22, 4:43 PM EDTSevere Thunderstorm WarningCHSBulloch62 min
Jul 22, 5:56 PM EDTSevere Thunderstorm WarningCHSScreven64 min
Jul 22, 6:46 PM EDTSevere Thunderstorm WarningCHSHampton31 min

Nearby

Marine Weather Statements in Georgia, 2006Every marine weather statement in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.